Idaho, 2007

Heavy Snow in Idaho, December 19 to 20, 2007

December 19 to 20, 2007 · NWS PIH · 6 events in 6 counties and zones

Very heavy snow fell on the 19th and 20th across the southeast Idaho mountains with amounts from 10 to 20 inches commonplace.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Very heavy snow fell on the 19th and 20th across the southeast Idaho mountains with amounts from 10 to 20 inches commonplace.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Dec 19, 2:10 PM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 19, 2:10 PM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MST WED DEC 19 2007

.SHORT TERM...LATEST WATER VAPOR SATELLITE IMAGERY SHOWING UPPER LOW
ROTATING INTO SW BRITISH COLUMBIA AS SECOND TRAILING WAVE WAS NOTED
DIGGING RAPIDLY SE THROUGH THE ERN PAC TOWARD NRN CALIFORNIA. IR
SATIMG SHOWING MOIST PAC FLOW SPREADING INTO WRN IDAHO AT THIS TIME
WITH UPPER TROUGH EXPECTED TO DIG SE THROUGH WASHINGTON/OREGON
TONIGHT/THURSDAY MORNING WHILE SECONDARY VORT-FEATURE DIGS SE INTO
NRN CALIFORNIA. MODELS CONTINUE TO SHOW A VERY WEAK SPLIT WITH
COPIOUS AMOUNTS OF WATER EQUIVALENT PCPN LIFTING NE ACROSS SRN IDAHO
TONIGHT AND THURSDAY. 850 WET BULB ZERO INDICATING SNOW LEVELS AT OR
SLIGHTLY ABOVE VALLEY FLOORS TONIGHT AND THURSDAY MORNING THEN
DROPPING RAPIDLY BEHIND SURFACE COLD FRONT LATE THURSDAY AFTERNOON.
MODELS ALSO SHOWING PLENTY OF DYNAMIC AND THERMODYNAMIC SUPPORT FOR
INCOMING STORM THAT YESTERDAYS SPLIT WAS LACKING. STRONG 110KT H3
JET WILL PROVIDE UPPER LEVEL SUPPORT WHILE SURFACE FRONT AND WEAK
NEGATIVE LI/S PROVIDE THE LIFT AND INSTABILITY NEEDED FOR HEAVY
SNOW. THUS CONFIDENCE IS HIGH THAT THIS SYSTEM WILL HOLD TOGETHER
AND PROVIDE US WITH A QUICK SHOT OF SNOW TO OUR MOUNTAINS THAT THE
LAST SYSTEM WAS UNABLE TO PRODUCE. THEREFORE WARNINGS WILL REMAIN IN
TACT FOR THE CNTRL MOUNTAIN ZONES 18/31 AND ERN HIGHLAND ZONES 19/23
AND 25 TONIGHT AND THURSDAY. SUB-WARNING AMOUNTS ANTICIPATED ACROSS
ZONE 32 ALTHOUGH A FEW ISOLATED SPOTS IN THE MOUNTAINS MAY APPROACH
WARNING CRITERIA...BULK OF REGION SHOULD ONLY SEE 3 TO 7 INCHES.
SIMILAR SCENARIO FOR THE SRN HIGHLANDS WHERE MAGIC MTN/POMERELLE
AREAS MAY SEE WARNING AMOUNT SNOW BUT BULK OF HIGHLANDS WILL LIKELY
RECORD 4 TO 8 INCHES OF SNOW. SECOND ITEM OF INTEREST IS POTENTIAL
CONVERGENCE EVENT ACROSS THE UPPER SNAKE RIVER VALLEY THURSDAY
EVENING. MODELS SHOWING MIX OF SUPPORTIVE INGREDIENTS AND THUS HAVE
BOOSTED QPF AND POPS IN AT LEAST IDAHO FALLS REGION TO INDICATE
POTENTIAL. UPPER TROUGH FINALLY CLEARS ERN BORDER SHORTLY AFTER 12Z
FRIDAY WITH SHORT-WAVE RIDGE BUILDING IN ACROSS THE REGION. EXPECT A
COOLER DAY FRIDAY AND MUCH COLDER TEMPERATURES FRIDAY NIGHT UNDER
CLEAR SKIES AND FRESH SNOW. NEXT SYSTEM ADVANCES INTO THE CNTRL
MOUNTAINS FRIDAY AFTERNOON UNDER ACTIVE WEATHER PATTERN. STATISTICAL
GUIDANCE CONSISTENT AMONG MEMBERS AND WITH CURRENT WEATHER SCENARIO
THUS HAVE NOT STRAYED TOO FAR FROM OUTPUT. HUSTON

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.
GFS AND EUROPEAN MODELS NOW IN SYNC WITH PATTERN THROUGH THE MIDDLE
OF NEXT WEEK.  12Z RUNS HAVE SETTLED ON ACTIVE PATTERN WITH SEVERAL
PACIFIC WAVES MOVING THROUGH EASTERN IDAHO THROUGH NEXT WEDNESDAY.
LOOKS LIKE THE BEST CHANCE FOR PRECIPITATION WILL BE SATURDAY NIGHT
AND SUNDAY.  THEN CHRISTMAS EVE DAY AND NIGHT WITH DRYING CHRISTMAS
DAY...THEN ANOTHER EVENT NEXT WEDNESDAY.  BOTH EC AND GFS AS SAID
NOW IN GOOD AGREEMENT WITH THIS SCENARIO WHICH WOULD BE A COLD ONE
WITH REINFORCING SHOTS OF COLD AIR BEHIND EACH
SYSTEM...SUNDAY...TUESDAY AND WEDNESDAY.  FOR NOW ONLY DROPPED HIGH
TEMPERATURES SLIGHTLY AND HAD HIGHEST PRECIPITATION CHANCES MONDAY
AND MONDAY NIGHT. GK
&&

.AVIATION...EXTENSIVE MOISTURE PUSHING INTO REGION AHEAD OF UPPER
LEVEL PACIFIC TROF.  EXPECT MAINLY IFR CONDITIONS IN HAILEY AFTER
SUNSET WITH SNOW INCREASING BY MIDNIGHT.  EXPECT MVFR TO IFR
CONDITIONS IN SNAKE PLAIN SITES WITH MIXED RAIN AND SNOW SETTING IN
OVERNIGHT AND WILL TURN TO ALL SNOW EARLY THURSDAY AFTERNOON AFTER
COLD FRONT MOVES THROUGH.  CONDITIONS SHOULD IMPROVE THURSDAY
AFTERNOON IN HAILEY.  GENERALLY EXPECT WIDESPREAD MVFR TO IFR FLYING
CONDITIONS THROUGH THURSDAY. GK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 11 PM MST THIS EVENING THROUGH 11 PM MST
THURSDAY EVENING FOR IDZ019-023-025.
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST THURSDAY
AFTERNOON FOR IDZ018-031.
&&
Hazardous weather outlook, Dec 19, 2:15 PM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MST WED DEC 19 2007

IDZ017>025-031-032-201145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
215 PM MST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...REST OF TODAY AND TONIGHT
NEXT IN SERIES OF PACIFIC STORMS MOVING THROUGH REGION TONIGHT AND
THURSDAY. WINTER STORM WARNINGS POSTED ACROSS THE CENTRAL IDAHO
MOUNTAIN ZONES 18 AND 31 AND THE EASTERN IDAHO MOUNTAIN ZONES
19...23 AND 25.  SUB-WARNING (LESS THAN 9 INCHES) SNOWFALL IS
EXPECTED IN ZONES 32 (ARCO TO CHALLIS AREA) AND 22 (MALTA AREA) WITH
ISOLATED HIGHER ELEVATIONS POSSIBLY COMING IN WITH 9 PLUS INCHES
ESPECIALLY MAGIC MOUNTAIN AND POMERELLE SKI RESORTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT WINTER STORM WILL CONTINUE TO AFFECT EASTERN IDAHO THROUGH
THURSDAY EVENING BEFORE EXITING THE REGION FRIDAY MORNING.
SNOW...HEAVY AT TIMES WILL CONTINUE IN THE MOUNTAINS WITH RAIN
AND/OR SNOW FOR THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. GUSTY
WINDS WILL CREATE BLOWING AND DRIFTING SNOW...PRODUCING HAZARDOUS
TRAVELING CONDITIONS ESPECIALLY IN THE HIGHER ELEVATIONS. PLEASE SEE
BOIWSWPIH FOR FURTHER DETAILS. THE REST OF THE FORECAST PERIOD
REMAINS ACTIVE WITH ADDITIONAL STORM SYSTEMS EXPECTED THROUGH
CHRISTMAS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Dec 19, 1:59 PM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
159 PM MST WED DEC 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             28 NE STANLEY           44.50N 114.54W
12/19/2007  E3.1 INCH        CUSTER             ID   MESONET

            MILL CREEK SUMMIT SNOTEL 8870 ELEVATION

0500 AM     HEAVY SNOW       9 E MACKS INN           44.50N 111.15W
12/19/2007  E9.7 INCH        FREMONT            ID   MESONET

            BLACK BEAR SNOTEL 8150 ELEVATION

0500 AM     SNOW             11 NE SPENCER           44.49N 112.03W
12/19/2007  E3.5 INCH        CLARK              ID   MESONET

            CRAB CREEK SNOTEL 6686 ELEVATION

0500 AM     SNOW             1 W ISLAND PARK         44.56N 111.36W
12/19/2007  E3.0 INCH        FREMONT            ID   MESONET

            ISLAND PARK RESERVOIR SNOTEL ELEVATION 6293

0500 AM     SNOW             8 NW ISLAND PARK        44.64N 111.45W
12/19/2007  E6.8 INCH        FREMONT            ID   MESONET

            WHITE ELEPHANT SNOTEL 7713 ELEVATION

0500 AM     SNOW             30 SW BURLEY            42.23N 114.20W
12/19/2007  E5.0 INCH        CASSIA             ID   MESONET

            BOSTETTER RANGER STATION SNOTEL 7503 FT ELEVATION

0500 AM     HEAVY SNOW       18 SE BURLEY            42.35N 113.54W
12/19/2007  E12.5 INCH       CASSIA             ID   MESONET

            HOWELL CANYON SNOTEL 7982 FT ELEVATION

0500 AM     SNOW             14 NW PRESTON           42.24N 112.07W
12/19/2007  E3.9 INCH        FRANKLIN           ID   MESONET

            OXFORD SPRINGS SNOTEL 6740 FT ELEVATION

0500 AM     SNOW             38 E IDAHO FALLS        43.49N 111.28W
12/19/2007  E1.0 INCH        BONNEVILLE         ID   MESONET

            PINE CREEK PASS SNOTEL 6720 FT ELEVATION

0500 AM     SNOW             10 SSE LAVA HOT SPRINGS 42.49N 111.93W
12/19/2007  E6.0 INCH        BANNOCK            ID   MESONET

            SEDGWICK PEAK SNOTEL 7897 FT ELEVATION

0500 AM     SNOW             32 E BLACKFOOT          43.19N 111.71W
12/19/2007  E2.0 INCH        BINGHAM            ID   MESONET

            SHEEP MOUNTAIN SNOTEL 6571 FT ELEVATION

0500 AM     SNOW             2 NE WAYAN              43.00N 111.34W
12/19/2007  E1.5 INCH        CARIBOU            ID   MESONET

            SOMSEN RANCH SNOTEL 6801 FT ELEVATION

0500 AM     SNOW             7 S POCATELLO           42.77N 112.47W
12/19/2007  E3.0 INCH        BANNOCK            ID   MESONET

            WILD HORSE DIVIDE SNOTEL 6490 FT ELEVATION

0500 AM     SNOW             20 NE PRESTON           42.30N 111.60W
12/19/2007  E3.0 INCH        FRANKLIN           ID   MESONET

            EMIGRANT SUMMIT SNOTEL 7390 FT ELEVATION

0500 AM     SNOW             14 E PRESTON            42.10N 111.60W
12/19/2007  E4.5 INCH        FRANKLIN           ID   MESONET

            FRANKLIN BASIN SNOTEL 8170 FT ELEVATION

0500 AM     SNOW             11 NE MONTPELIER        42.44N 111.15W
12/19/2007  E0.8 INCH        BEAR LAKE          ID   MESONET

            GIVEOUT SNOTEL 6932 FT ELEVATION

0500 AM     SNOW             14 N MONTPELIER         42.53N 111.30W
12/19/2007  E1.9 INCH        BEAR LAKE          ID   MESONET

            SLUG CREEK DIVIDE SNOTEL 7225 FT ELEVATION

0500 AM     HEAVY SNOW       16 WSW KETCHUM          43.60N 114.67W
12/19/2007  E9.1 INCH        BLAINE             ID   MESONET

            DOLLARHIDE SNOTEL 8421 FT ELEVATION

0500 AM     SNOW             12 NNW KETCHUM          43.85N 114.47W
12/19/2007  E4.9 INCH        BLAINE             ID   MESONET

            CHOCOLATE GULCH SNOTEL 8421 FT ELEVATION

0500 AM     SNOW             20 NW KETCHUM           43.89N 114.66W
12/19/2007  E4.8 INCH        BLAINE             ID   MESONET

            GALENA SNOTEL 7440 FT ELEVATION

0500 AM     SNOW             22 NW KETCHUM           43.91N 114.69W
12/19/2007  E7.9 INCH        BLAINE             ID   MESONET

            GALENA SUMMIT SNOTEL 8782 FT ELEVATION

0500 AM     SNOW             20 ENE HAILEY           43.62N 113.93W
12/19/2007  E4.3 INCH        BLAINE             ID   MESONET

            GARFIELD RANGER STATION 6560 FT ELEVATION

0500 AM     SNOW             10 NW KETCHUM           43.79N 114.52W
12/19/2007  E5.5 INCH        BLAINE             ID   MESONET

            LOST WOOD DIVIDE SNOTEL 7903 FT ELEVATION

0500 AM     SNOW             11 ENE KETCHUM          43.75N 114.17W
12/19/2007  E3.3 INCH        BLAINE             ID   MESONET

            HYNDMAN PEAK SNOTEL 7440 FT ELEVATION

0500 AM     SNOW             21 ENE HAILEY           43.63N 113.91W
12/19/2007  E4.5 INCH        BLAINE             ID   MESONET

            SWEDE PEAK SNOTEL 7641 FT ELEVATION

0500 AM     HEAVY SNOW       22 NW KETCHUM           43.91N 114.69W
12/19/2007  E9.1 INCH        BLAINE             ID   MESONET

            VIENNA MINE SNOTEL 8963 FT ELEVATION

0500 AM     SNOW             30 NNW ARCO             44.03N 113.53W
12/19/2007  E2.5 INCH        CUSTER             ID   MESONET

            HILTS CREEK SNOTEL 8001 FT ELEVATION

0500 AM     SNOW             33 WNW ARCO             43.82N 113.91W
12/19/2007  E4.5 INCH        CUSTER             ID   MESONET

            BEAR CANYON SNOTEL 7903 FT ELEVATION

0500 AM     SNOW             17 SW MACKAY            43.74N 113.85W
12/19/2007  E3.1 INCH        CUSTER             ID   MESONET

            SMILEY MOUNTAIN SNOTEL 9520 ELEVATION

0517 AM     SNOW             50 NW ARCO              44.14N 114.01W
12/19/2007  E3.4 INCH        CUSTER             ID   MESONET

            STICKNEY MILL SNOTEL 7431 ELEVATION

0600 AM     HEAVY SNOW       9 S BURLEY              42.35N 113.58W
12/19/2007  M11.0 INCH       CASSIA             ID   TRAINED SPOTTER

            TOP OF POMERELLE SKI RESORT

0700 AM     SNOW             KETCHUM                 43.69N 114.38W
12/19/2007  M6.0 INCH        BLAINE             ID   PARK/FOREST SRVC

            KETCHUM RANGER STATION

0745 AM     HEAVY SNOW       KETCHUM                 43.69N 114.38W
12/19/2007  M10.0 INCH       BLAINE             ID   PARK/FOREST SRVC

            TITUS RIDGE. STORM TOTAL SINCE TUESDAY MORNING

0745 AM     SNOW             KETCHUM                 43.69N 114.38W
12/19/2007  M7.0 INCH        BLAINE             ID   PARK/FOREST SRVC

            TOP OF BALD MOUNTAIN. STORM TOTAL SINCE TUESDAY MORNING

0820 AM     SNOW             PICABO                  43.30N 114.07W
12/19/2007  M3.0 INCH        BLAINE             ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0825 AM     SNOW             3 S KETCHUM             43.65N 114.38W
12/19/2007  M2.5 INCH        BLAINE             ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0825 AM     SNOW             35 N KETCHUM            44.20N 114.38W
12/19/2007  M3.0 INCH        CUSTER             ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING ELEVATION 7160 FT

0840 AM     SNOW             IONA                    43.53N 111.93W
12/19/2007  M0.5 INCH        BONNEVILLE         ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0841 AM     SNOW             PALISADES               43.35N 111.22W
12/19/2007  M3.0 INCH        BONNEVILLE         ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0852 AM     SNOW             BANCROFT                42.72N 111.88W
12/19/2007  M2.0 INCH        CARIBOU            ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0905 AM     SNOW             24 N KETCHUM            44.04N 114.38W
12/19/2007  M8.0 INCH        CUSTER             ID   TRAINED SPOTTER

            GALENA LODGE STORM TOTAL SINCE TUESDAY MORNING. 18 INCHES
            SINCE MONDAY

0915 AM     SNOW             4 SE REA                44.56N 111.34W
12/19/2007  M8.0 INCH        FREMONT            ID   TRAINED SPOTTER

            FOREST SERVICE RANGER DISTRICT HEADQUARTERS. STORM TOTAL
            SINCE TUESDAY MORNING.

0930 AM     SNOW             3 ESE ASHTON            44.06N 111.39W
12/19/2007  M3.0 INCH        FREMONT            ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0930 AM     SNOW             ST. ANTHONY             43.97N 111.68W
12/19/2007  M3.0 INCH        FREMONT            ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING.

0935 AM     SNOW             7 S BELLEVUE            43.36N 114.26W
12/19/2007  M4.0 INCH        BLAINE             ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0945 AM     SNOW             N ALMO                  42.10N 113.63W
12/19/2007  E1.0 INCH        CASSIA             ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

0956 AM     SNOW             NNW DUBOIS              44.17N 112.23W
12/19/2007  M1.0 INCH        CLARK              ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING.

1004 AM     SNOW             N DUBOIS                44.17N 112.23W
12/19/2007  M1.0 INCH        CLARK              ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

1005 AM     SNOW             6 S STANLEY             44.13N 114.94W
12/19/2007  M3.0 INCH        CUSTER             ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

1010 AM     SNOW             5 NE THATCHER           42.47N 111.65W
12/19/2007  M2.0 INCH        CARIBOU            ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

1030 AM     SNOW             3 S DRIGGS              43.68N 111.11W
12/19/2007  M5.0 INCH        TETON              ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING. ELEVATION 6200 FT

1032 AM     SNOW             BLOOMINGTON             42.19N 111.40W
12/19/2007  M4.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

1035 AM     SNOW             GEORGETOWN              42.48N 111.36W
12/19/2007  M2.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

1039 AM     SNOW             PARIS                   42.23N 111.40W
12/19/2007  M8.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

1042 AM     SNOW             ST. CHARLES             42.11N 111.39W
12/19/2007  M2.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

1045 AM     SNOW             2 W GEORGETOWN          42.47N 111.40W
12/19/2007  M2.0 INCH        BEAR LAKE          ID   TRAINED SPOTTER

            STORM TOTAL SINCE TUESDAY MORNING

&&

JMESSICK

Event by event

6 heavy snow. Local standard time, as filed.

Heavy Snow, Sawtooth Mountains

When
December 19, 5:00 PM MST to December 20, 7:00 PM MST
Where
Sawtooth Mountains forecast zone
Reported by
Mesonet

Snowfall amounts of 10 to 11 inches were reported at the Bear Canyon, Smiley Mountain, and Mill Creek Summit SNOTEL sites.

Heavy Snow, Upper Snake Highlands

When
December 19, 5:00 PM MST to December 20, 9:00 PM MST
Where
Upper Snake Highlands forecast zone
Reported by
COOP Observer

A CO-OP observer reported ten inches of snow in the city of Victor. The White Elephant SNOTEL site recorded 19 inches of snow.

Heavy Snow, South Central Highlands

When
December 19, 5:00 PM MST to December 20, 9:00 PM MST
Where
South Central Highlands forecast zone
Reported by
Mesonet

The Howell Canyon SNOTEL site recorded 26 inches of snow. The Bostetter and Oxford Springs SNOTEL sites each had 10 inches.

Heavy Snow, Caribou Highlands

When
December 19, 5:00 PM MST to December 20, 9:00 PM MST
Where
Caribou Highlands forecast zone
Reported by
COOP Observer

A CO-OP observer reported 15 inches of snow five miles north of Inkom. The Wild Horse Divide SNOTEL site reported 14 inches of snow.

Heavy Snow, Wasatch Mountains/Iadho Portion

When
December 19, 5:00 PM MST to December 20, 9:00 PM MST
Where
Wasatch Mountains/Iadho Portion forecast zone
Reported by
Mesonet

The Franklin Basin SNOTEL site reported 16 inches of snow with 14 inches at the Emigrant Summit SNOTEL site.

Heavy Snow, Big and Little Wood River Region

When
December 19, 5:00 PM MST to December 20, 9:00 PM MST
Where
Big and Little Wood River Region forecast zone
Reported by
Mesonet

The Galena and Galena Summit SNOTEL sites recorded 11 inches of snow. The Dollarhide and Lost Wood Divide SNOTEL sites recorded 14 inches of snow with 15 inches at Vienna Mine.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72713, 72715, 72717, 72720, 72721, 72723.